# SDR 649122003

- Difficulty date: December 17, 2003
- Submitted: December 17, 2003
- Operation: General aviation
- Aircraft: N938CD
- Make and model: Cirrus SR20
- Aircraft serial: 1338
- Aircraft time: 210 hours
- Engine: Cont IO360ES
- System (JASC): 2730 · Elevator Control System
- Part: Cartridge
- Condition: Failed
- Location: Elevator
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON APPROACH, PILOT DISENGAGED AUTOPILOT, FOUND ELEVATOR CONTROL TO BE STUCK IN FIXED POSITION, PITCH TRIM CONTROL WAS STILL AVAILABLE BOTH UP AND DOWN. AFTER SEVERAL ATTEMPTS TO (FREE) CONTROL WITH NO SUCCESS THE PILOT "JERKED" CONTROL BACK. CONTROL BROKE FREE ENOUGH TO PROVIDE "UP" ELEVATOR CONTROL. PILOT LANDED WITHOUT INCIDENT.  AC WAS MOVED INTO HEATED HANGAR WHERE INITIAL INSPECTION REVEALED ELEVATOR TO BE VERY DIFFICULT TO MOVE IN EITHER DIRECTION.  ELEVATOR WAS ABLE TO BE MOVED TO FULL TRAVELS IN BOTH DIRECTIONS WITH RELATIVE EASE ALTHOUGH PITCH TRIM CARTRIDGE MADE MORE "NOISE" THAN NORMAL. PITCH TRIM CARTRIDGE WAS REMOVED AND REPLACED WITH NEW PART. REMOVED PART WAS INSPECTED WITH NO ANOMALIES NOTED.
